MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that during the initial entry of the wire into the needle using a precision device, the wire started coming apart and the coils stretched apart.The physician did not remove and reinsert multiple times and it occurred right away.Another wire was used successfully after the issue was noted.The patient was fine and stable.The procedure outcome was successful.No other equipment or devices were being used with the precision kit.Additional information was received on 8/22/2018: the procedure being performed was a run-off / peripheral angio.Access was on the right femoral artery.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device returned date and to provide the completed investigation results.One guidewire was returned for product evaluation.No other accessory components were returned.The proximal section which maintained its integrity measured 37.5 cm.The coils on this portion did not unravel.The proximal section then onwards showed that significant portions of the wire were uncoiled.The ifu states, "when using metal needle cannula do not withdraw the guidewire back into the cannula as shearing of the guidewire may result." there is no evidence that this event was related to a device defect or malfunction.Based on the complaint description it states that the physician inserted the guidewire into the needle; it is likely that the introduction of a sharp obstruction or unintended backward motion led to the unraveling may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7837823
Report Number1118880-2018-00106
Device Sequence Number1536058
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberN/A
Device Catalogue Number70-5160
Device Lot NumberWC21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight88